General anaesthetic exacerbating Symptoms?

In my earlier posts I forgot to mention that I had my gall bladder out 4 weeks ago and a worsening of my symptoms seems to correlate directly with the anaesthetic- starting the day after surgery. This is what drove me to join PAS and the forum and try to find some answers. Can anyone else relate to this? Just wondered if there was a link with the gases ? Thanks.

Last edited by

7 Replies

oldestnewest
  • if nitrous oxide was used as the anaesthetic then that may have inactivated the B12 that you had so no B12 available to your cells and a step change in symptoms

  • Did you have nitrous oxide for your operation. I have had 2 operations, both with a general anaesthetic, in the last 7 months, neither of them were nitrous oxide. After both operations my neurological symptoms, balance, mood etc. got worse and I had to up my injections. I don't know whether more 'conditions' need more B12 to heal.

  • Hi,

    Links about nitrous oxide

    gov.uk/drug-safety-update/n...

    martynhooper.com/2015/08/22...

    evidence.nhs.uk/formulary/b...

    onlinelibrary.wiley.com/doi...

    There are stories in the book "Could it Be b12" by Sally Pacholok and JJ. Stuart, of nitrous oxide anaethesia leading to severe B12 deficiency.

    Think the issue is also mentioned in Martyn Hooper's books

    What You Need to Know About Pernicious Anaemia and Vitamin B12 Deficiency

  • Oh my goodness. ...it explains so much. Thank you for the links.

  • Well That's Concerning...I'm Set For A Colonoscopy & Endoscopy While Under Anesthesia...Hopefully There's Not A Problem Between The Two...Keep You Posted

  • If anaesthetist talks to you before procedures, I'm sure they'd be able to tell you whether or not they were planning to use nitrous oxide.

    I did wonder about scrawling "No N20" across appropriate part of my body if I ever had an operation.

  • United States Doesn't Use Nitrous Oxide...Anithesiologist Said That Did Away With It ♡

You may also like...